High Wind, Livingston
- When
- February 20, 6:32 PM CST
- Where
- Livingston forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 40.892, -88.558 (the zone’s center; the record gives no point)
A strong low pressure system pushed a cold front across northern Illinois. Very strong pressure rises and cold advection in the wake of the front resulted in wind gusts exceeding 50 knots for a brief period.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A strong low pressure system pushed a cold front across northern Illinois. Very strong pressure rises and cold advection in the wake of the front resulted in wind gusts exceeding 50 knots for a brief period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 20, 6:24 PM CST, 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM CST THU FEB 20 2014
.MESOSCALE DISCUSSION...
323 PM CST
THE REGIONAL SURFACE ANALYSIS PLACES A 988 MB LOW ACROSS FAR
SOUTHEASTERN IOWA...WITH THE ASSOCIATED WARM FRONT NOW LIFTING
NORTHWARD ACROSS MY SOUTHERN CWA...FROM NEAR KPNT...TO KIKK AND KRZL
AS OF THIS WRITING. DEWPOINTS QUICKLY ARE SPIKING UP INTO THE MID
AND UPPER 40S JUST SOUTH OF THE FRONTAL BOUNDARY...AND THIS TREND IS
EXPECTED TO CONTINUE NORTHWARD ACROSS NORTHERN ILLINOIS AND
NORTHWESTERN INDIANA OVER THE NEXT COUPLE HOURS.
AT THE SAME TIME...A STRONG COLD FRONT IS RAPIDLY PUSHING EASTWARD
ACROSS EASTERN MISSOURI AND INTO WEST CENTRAL ILLINOIS. A BROKEN
LINE OF CONVECTION...FEATURING MULTI CELLS AND SUPERCELLS. THIS
LINE OF CONVECTION IS RACING EASTWARD AT NEARLY 50 KT...AND AS
SUCH IT SHOULD MOVE ACROSS NORTH CENTRAL ILLINOIS BETWEEN 4:30 AND
5:30 PM AND ACROSS NORTHEASTERN ILLINOIS AND NW INDIANA AFTER 5-6
PM. THE SEVERE THREAT WITH THIS ACTIVITY IS SOMEWHAT
LOW...ESPECIALLY NORTH...BUT IT IS NOT NON-ZERO ACROSS THE AREA.
BY FAR THE BEST CHANCES FOR SEVERE STORMS WILL REMAIN SOUTH OF MY
AREA WHERE NEAR SURFACE BASED STORM DEVELOPMENT IS MORE FAVORABLE.
HOWEVER...WITH TEMPERATURES NEARING 50 DEGREES ACROSS MY FAR
SOUTHERN AREAS...THE NEAR SURFACE INVERSION RESULTING FROM ANY
REMAINING SNOW PACK...SHOULD BE FAIRLY WEAK. THEREFORE...IT IS
CERTAINLY POSSIBLE THAT SOME STRONG WIND GUSTS COULD PENETRATE
THIS NEAR SURFACE INVERSION LAYER...ALLOWING SEVERE WINDS TO REACH
THE SURFACE. THE BEST CHANCE FOR THIS WOULD BE ACROSS MY FAR
SOUTHERN COUNTIES...SOUTH OF THE CURRENT LOCATION OF THE WARM
FRONT. FARTHER NORTH...THE STORMS WILL BE ROOTED WELL ABOVE THE
SURFACE...LIMITING THE THREAT OF SEVERE WINDS GREATLY WITH THESE
STORMS.
THESE STORMS COULD ALSO PRODUCE A SMALL THREAT OF SOME ISOLATED
MARGINALLY SEVERE HAIL. MODEL BUFR SOUNDINGS CONTINUE TO SUGGEST
MU CAPE VALUES OF 500 J/KG AND STEEP MID LEVEL LAPSE RATES ACROSS
THE AREA. THIS COMBINED WITH STRONG DYNAMIC FORCING AHEAD OF THE
VIGOROUS MID LEVEL WAVE AND STRONG DEEP LAYER SHEAR...MAY ALLOW
SOME UPDRAFTS TO ROTATE...INCREASING THE THREAT FOR SOME HAIL.
KJB
&&
.DISCUSSION...
311 PM CST
THIS EVENING WILL SEE A QUICK TRANSITION FROM DENSE FOG TO BRIEFLY
HEAVY RAIN WITH THUNDERSTORMS...TO RAPIDLY FALLING TEMPERATURES AND
VERY STRONG WIND GUSTS. NOT SURE ABOUT EXACT TIMING OF BETTER
VISIBILITIES THIS EVENING...SO WILL MAINTAIN THE DENSE FOG ADVISORY
THROUGH 01Z BUT EXPECT SOUTHERN AREAS MAY CLEAR EARLIER THAN THAT.
VERY DENSE FOG WITH VISIBILITIES OF 1/4 MILE OR LESS IS BEING
REPORTED AT SEVERAL OBSERVATION SITES...AND LOWER VALUES ARE LIKELY
OUT THERE SOMEWHERE.
LATER THIS EVENING MODEL GUIDANCE AND UPSTREAM OBSERVATIONS BOTH
CONTINUE TO SUPPORT THE POTENTIAL FOR NON CONVECTIVE GUSTS IN
EXCESS OF 50 MPH FOR AT LEAST A WHILE AS THE COLD FRONT PUSHES
THROUGH.
LASTLY...THE FLOOD WATCH WAS ALLOWED TO EXPIRE AT 3 PM CST AFTER
THE BREAK IN THE AFTERNOON SHOWERS. SNOWMELT DOES CONTINUE AND
UPSTREAM STORMS MAY YET PRODUCE HEAVY RAIN...BUT THE STORMS SHOULD
BE VERY LOCALIZED AND RELATIVELY BRIEF. TEMPERATURES FALLING BELOW
FREEZING LATER THIS EVENING WOULD HELP TO FURTHER MITIGATE THE
DEGREE OF SNOWMELT.
LENNING
OVERNIGHT THROUGH THURSDAY...
AS COLDER AIR SPREADS ACROSS THE REGION BEHIND THE COLD FRONT...A
PERIOD OF LIGHT SNOW WILL BE POSSIBLE ESPECIALLY ACROSS THE
NORTHERN THIRD/HALF OF THE CWA. WITH ONLY A FEW HUNDREDTHS OF
QPF...SNOWFALL AMOUNTS WILL BE LIGHT A DUSTING TO PERHAPS A HALF
INCH. BUT WITH THE STRONG/GUSTY WINDS...ANY AMOUNT OF SNOWFALL
COULD CAUSE BLOWING AND DRIFTING SNOW. HAVE INCREASED POPS TO
LIKELY ACROSS THE NORTH OVERNIGHT BUT THESE MAY NEED TO GO HIGHER
AND PERHAPS BE EXTENDED INTO FRIDAY MORNING...ESPECIALLY FOR FAR
NORTHEAST IL. TEMPS WILL FALL THROUGH THE 20S AND COMBINED WITH
THE STRONG WINDS...WIND CHILLS IN THE SINGLE DIGITS ARE EXPECTED
BY FRIDAY MORNING.
A BRIEF PERIOD OF WEAK WARM AIR ADVECTION WILL OCCUR FRIDAY
AFTERNOON INTO FRIDAY EVENING AND THIS COMBINED WITH AT LEAST
PARTLY CLOUDY SKIES SHOULD HELP TEMPERATURES REBOUND INTO THE
LOWER/MID 30S NORTH TO UPPER 30S/NEAR 40 SOUTH. A COLD FRONT WILL
THEN MOVE ACROSS THE AREA FRIDAY NIGHT AND THERE REMAINS SOME
POTENTIAL FOR LIGHT SNOW OR SNOW SHOWERS AND HAVE INTRODUCED LOW
CHANCE POPS BACK INTO THE FORECAST FOR THIS TIME PERIOD. FLOW
REMAINS SOMEWHAT ZONAL SATURDAY WITH NO SIGNIFICANT COOLING BEHIND
THE FRONT...SO HIGHS SATURDAY COULD BE SIMILAR TO HIGHS ON FRIDAY.
BY SUNDAY MORNING...ANOTHER WEAK WAVE WILL QUICKLY MOVE ACROSS THE
REGION WITH A PERIOD OF LIGHT SNOW ASSOCIATED WITH IT. WHERE IT
MOVES/DEVELOPS REMAINS SOMEWHAT UNCERTAIN BUT THE NORTHERN EXTENT
OF IT MAY SPREAD ACROSS THE SOUTHERN CWA AND HAVE INCLUDED LOW
CHANCE POPS FOR THIS PERIOD.
FROM SUNDAY THROUGH THURSDAY...THE TREND WILL BE COLDER WITH HIGHS
ONLY IN THE 20S AND LOWS IN THE SINGLE DIGITS...AND THAT IS BEFORE
THE NEXT PUSH OF ARCTIC AIR ARRIVES WEDNESDAY/WEDNESDAY NIGHT. BY
THIS TIME...OVERNIGHT LOWS WILL LIKELY DROP INTO SINGLE DIGITS BELOW
ZERO WITH DAYTIME HIGHS BY THURSDAY MAYBE ONLY LOWER TEENS/SINGLE
DIGITS.
ONE OTHER CONCERN IN THE EXTENDED WOULD BE A CLIPPER SYSTEM TO
AFFECT THE REGION MONDAY AFTERNOON INTO MONDAY NIGHT. THIS HAS BEEN
A FAIRLY CONSISTENT FEATURE ON THE GFS/ECMWF FOR SEVERAL RUNS AND
SEEMS TO MOVE RIGHT ACROSS THE CWA BUT NOW IN A WEAKENING FORM. THIS
STILL APPEARS TO HAVE THE POTENTIAL TO PRODUCE A FEW INCHES OF
FLUFFY SNOW BUT HAVE ONLY BUMPED POPS INTO MID CHANCE RANGE FOR NOW.
CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* RAIN AND THUNDER EXITING THE TERMINALS BY 01Z.
* VSBY IMPROVING 2-3SM FROM 00Z-01Z AND THEN 3SM+ BY 02Z AND
6SM+ AFTER 03Z.
* WINDS TURNING SOUTH THEN SOUTHWEST AND INCREASING WITH GUSTS AS
HIGH AS 45 KTS 03Z-05Z.
* PERIOD OF LIGHT SNOW AND BLOWING SNOW DEVELOPS OVERNIGHT MAY
ACCUMULATE A FEW TENTHS OF AN INCH.
* GUSTY WINDS CONTINUE INTO FRIDAY.
ED F
//DISCUSSION...UPDATED 00Z...
VSBYS IMPROVING DRAMATICALLY WITH COLD FRONTAL PASSAGE SCOURING
OUT DENSE FOG. EXPECT LIFR VSBYS TO HAVE ENDED 00-0030Z WITH
SHOWERS/ISOLATED TSTMS ALSO EXITING THE TERMINAL AREAS DURING THIS
TIME. PRESSURE GRADIENT TIGHTENS DRAMATICALLY AS INTENSIFYING LOW
PRESSURE MOVES FROM SOUTHWEST WISCONSIN TO LAKE SUPERIOR BY FRIDAY
MORNING. STRONG PRESSURE RISE/FALL COUPLET AND RESULTING
ISALLOBARIC WIND WILL HELP RAISE GUSTS TO 45 KT BETWEEN 03-05Z.
SECONDARY UPPER LEVEL DISTURBANCE AND MOISTURE WRAPPING AROUND THE
LOW MAY PRODUCE PERIOD OF LIGHT SNOW AND BLOWING SNOW OVERNIGHT.
REDUCTIONS IN VISIBILITY WILL BE DUE AS MUCH TO BLOWING SNOW AS
FALLING SNOW AS WINDS CONTINUE TO GUST 35-40 KTS. MAY SEE MINOR
ACCUMULATIONS OF A FEW TENTHS OF AN INCH. WINDS WILL CONTINUE TO
GUST TO 35 KTS FRIDAY AS DEEP LOW PRESSURE ONLY SLOWLY PULLS AWAY.
ED F
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* HIGH FOR VSBYS EXPECTATIONS
* HIGH FOR WIND AND WIND TRENDS
* MEDIUM FOR CEILINGS
* MEDIUM FOR TIMING AND DURATION OF LOWERED VSBYS WITH SNOW AND
BLOWING SNOW OVERNIGHT.
ED F
//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...
SATURDAY...VFR.
SUNDAY...VFR.
MONDAY...SLIGHT CHANCE OF LIGHT SNOW DURING THE AFTERNOON AND
NIGHT OTHERWISE VFR.
TUESDAY...VFR.
WEDNESDAY...VFR.
ED F
&&
.MARINE...
351 PM...LOW PRESSURE OVER EASTERN IOWA WILL CONTINUE TO DEEPEN AS
IT MOVES NORTH ACROSS WISCONSIN THIS EVENING REACHING LAKE
SUPERIOR FRIDAY MORNING. EASTERLY GALES WILL TURN SOUTHEAST THEN
SOUTHERLY THIS EVENING AS SPEEDS INCREASE INTO THE 40-45 KT RANGE.
AS THE COLD FRONT WRAPS IN FROM THE SOUTHWEST...MOVING NORTHEAST
ACROSS THE LAKE...A PERIOD OF STORM FORCE WINDS WILL DEVELOP.
STARTED THE STORM WARNING A FEW HOURS EARLIER ACROSS THE SOUTHERN
HALF AND THE NEARSHORE WATERS TO ACCOUNT FOR THESE STORM FORCE
WINDS SPREADING NORTH ACROSS THE LAKE. THE STORM FORCE WINDS WILL
GRADUALLY DIMINISH FROM SOUTHWEST TO NORTHEAST FRIDAY WITH GALES
THEN PERSISTING INTO FRIDAY EVENING BEFORE DIMINISHING TO 30 KTS
FRIDAY NIGHT. THE LOW WILL CONTINUE NORTH TO JAMES BAY SATURDAY
WHERE IT WILL BECOME STATIONARY AS IT SLOWLY WEAKENS. AS HIGH
PRESSURE SPREADS FROM THE NORTHERN PLAINS TO THE OHIO VALLEY AND
SOUTHERN LAKES REGION...PREVAILING WESTERLY FLOW WILL CONTINUE
ACROSS THE WESTERN LAKES WITH PERIODS OF 30 KTS LIKELY. CMS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HIGH WIND WARNING...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 11 PM THURSDAY.
DENSE FOG ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-
ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-
ILZ023-ILZ032-ILZ033-ILZ039 UNTIL 7 PM THURSDAY.
IN...DENSE FOG ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 7
PM THURSDAY.
HIGH WIND WARNING...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 11
PM THURSDAY.
LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
LMZ874-LMZ876-LMZ878 UNTIL 8 PM THURSDAY.
STORM WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM FRIDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868 UNTIL MIDNIGHT FRIDAY.
STORM WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
LMZ868...MIDNIGHT FRIDAY TO 3 PM FRIDAY.
STORM WARNING...NEARSHORE WATERS UNTIL
4 AM FRIDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 406 PM CST THU FEB 20 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 212215- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 406 PM CST THU FEB 20 2014 /506 PM EST THU FEB 20 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. DENSE FOG HAS DEVELOPED ACROSS THE AREA THIS AFTERNOON WITH WIDESPREAD VISIBILITIES OF ONE QUARTER MILE OR LESS. FOG SHOULD DISSIPATE AS A LINE OF SHOWERS AND THUNDERSTORMS SWEEPS THROUGH AROUND RUSH HOUR. WINDS COULD GUST TO 60 MPH WITH THIS LINE AND AGAIN BEHIND A COLD FRONT ARRIVING LATER THIS EVENING. HEAVY RAIN AND ONGOING SNOWMELT MAY RESULT IN LOCALIZED FLOODING THIS EVENING. LOCALIZED RIVER FLOODING ALSO IS POSSIBLE...PARTICULARLY WITH ANY ICE JAMS THAT FORM. WITH COLD AIR MOVING IN RAPIDLY OVERNIGHT...FLASH FREEZING OF STANDING WATER MAY PRODUCE HAZARDOUS ROADS...PARKING LOTS...AND SIDEWALKS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WIND GUSTS TO 45 MPH ARE LIKELY FRIDAY. LOCALIZED RIVER FLOODING WILL REMAIN A THREAT THROUGH THE WEEKEND WITH AN INCREASED THREAT OF ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING TO REPORT ANY DAMAGE FROM STRONG WINDS. && LMZ740>745-212215- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 406 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY THROUGH THIS EVENING...AND THEN STORM FORCE WINDS ARE LIKELY THIS EVENING AND OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. AREAS OF DENSE FOG ARE POSSIBLE THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. GALE FORCE WINDS ARE LIKELY FRIDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-212215- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 406 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. GALE FORCE WINDS ARE LIKELY THROUGH THIS EVENING...AND THEN STORM FORCE WINDS ARE LIKELY LATE THIS EVENING AND OVERNIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING FOR NEARLY THE ENTIRE LAKE. AREAS OF DENSE FOG ARE POSSIBLE OVER THE SOUTHERN HALF. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STORM FORCE WINDS ARE LIKELY FRIDAY...WITH GALE FORCE WINDS LIKELY THROUGH FRIDAY EVENING. && LENNING VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
508 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DENSE FOG PORTAGE 41.59N 87.18W
02/20/2014 PORTER IN TRAINED SPOTTER
VISIBILITY APPROXIMATELY ONE BLOCK.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
509 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN PORTAGE 41.59N 87.18W
02/20/2014 M0.75 INCH PORTER IN TRAINED SPOTTER
RAIN SO FAR TODAY.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
520 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM DENSE FOG 2 N JOLIET 41.56N 88.12W
02/20/2014 WILL IL TRAINED SPOTTER
VISIBILITY 200 FEET OR LESS RELAYED VIA FACEBOOK. RETIRED
NWS EMPLOYEE.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
539 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM DENSE FOG CHICAGO 41.88N 87.63W
02/20/2014 COOK IL TRAINED SPOTTER
VISIBILITY LESS THAN 1/4 MILE ON LAKE SHORE DRIVE.
RELAYED VIA FACEBOOK.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
601 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HEAVY RAIN YORKVILLE 41.64N 88.45W
02/20/2014 M1.44 INCH KENDALL IL CO-OP OBSERVER
RAIN TOTAL FOR THE DAY. 0.81 INCHES SINCE 7AM.
&&
RCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
632 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM HEAVY RAIN 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/20/2014 M0.98 INCH COOK IL CO-OP OBSERVER
STORM TOTAL. 7 INCHES OF SNOW ON THE GROUND.
&&
CThe national radar mosaic for the moment the first event began.
8 high wind. Local standard time, as filed.
A third-story window near Michigan and Pearson shattered in the high winds. No serious injuries were reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2014Every state in 2014This day in weather historyWarnings in Illinois, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502954, 503739, 502947, 502951, 502955, 502953, 502948, 502944.